Michigan, 2009Strong Wind in Michigan, May 20, 2009
May 20, 2009 · NWS MQT · 1 event in 1 county or zone
Winds gusting over 50 mph downed a large pine tree and snapped power lines in Marquette on the afternoon of the 20th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds gusting over 50 mph downed a large pine tree and snapped power lines in Marquette on the afternoon of the 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at May 20, 3:28 PM EST, 52 minutes earlier.
Area forecast discussion, May 20, 3:28 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
428 PM EDT WED MAY 20 2009
.SYNOPSIS...
19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED A TROUGH
FROM SASKATCHEWAN INTO THE PACIFIC NW AND VERY STRONG RIDGING FROM
MISSOURI INTO THE MID-ATLANTIC. RUC ANALYSIS SHOWS 590 DAM HEIGHTS
AT 500MB COVERING OH AND PA. UPPER RIDGE THAT WAS OVER UPPER MI THIS
MORNING HAS BEEN SLIDING OFF TO THE EAST WITH THE GRADUAL APPROACH
OF THE PACIFIC NW TROUGH. WITHIN THE SW FLOW BETWEEN THE TWO
FEATURES...SOME HIGH CLOUDS HAVE ENTERED THE WRN U.P. WHICH EXTEND
BACK INTO MN. THESE ARE ASSOCIATED WITH A WEAK SHRTWV CURRENTLY IN
WEST CENTRAL MN. THE HIGH CLOUDS HAVE NOT BEEN THICK ENOUGH TO
PREVENT MIXING...THOUGH. THANKS TO A WARM AIRMASS ALOFT...
SUNSHINE...DRY AIR AND BLUSTERY SW WINDS...TEMPERATURES HAVE RISEN
GREATLY AWAY FROM LAKE MI OFF THEIR LOWS. AT THE OFFICE WHERE WE
HAVE REACHED 89 SO FAR (3 DEGREES ABOVE THE RECORD HIGH)...IT WAS A
52 DEGREE JUMP OFF OUR LOW JUST AFTER MIDNIGHT AND A 45 DEGREE
DIFFERENCE FROM OUR HIGH YESTERDAY. 12Z RAOBS FROM APX AND GRB
SHOWED 850MB TEMPS AROUND 18C AND 21C AT MPX. BASED ON OBSERVATIONS
AND THESE SOUNDINGS...INLAND AREAS AWAY FROM LAKE MICHIGAN HAVE
MIXED UP TO 850MB...WHILE DOWNSLOPE AREAS ALONG LAKE SUPERIOR HAVE
MIXED UP TO 800MB. THESE DOWNSLOPING AREAS HAVE REACHED INTO THE LOW
90S. THE DEEP MIXING HAS ALSO CAUSED DEWPOINTS TO CRASH...WITH MANY
AREAS WEST OF A MUNISING TO MENOMINEE LINE HAVING READINGS IN THE
30S...RESULTING IN RELATIVE HUMIDITIES OF 15 TO 20 PERCENT. WINDS
HAVE ALSO BEEN INCREASING THROUGH THE AFTN AS THE HIGHER WINDS ALOFT
MIX DOWN...WITH PEAK GUSTS SO FAR OF 40 TO 45 MPH. THE COMBINATION
OF THE HEAT...LOW RH AND WIND HAS RESULTED IN CRITICAL FIRE WEATHER
CONDITIONS. MANY RAWS SITES HAVE RATINGS THAT ARE VERY HIGH TO
EXTREME FOR FIRE WEATHER BEHAVIOR. NO FIRES SEEN YET ON 3.9 U
IMAGERY...AND GIVEN THE CONDITIONS HOPEFULLY THERE WILL NOT BE ANY.
TO THE WEST...1002MB LOW PRESSURE STRETCHES FROM ALEXANDRIA MN TO
INL. IMMEDIATELY BEHIND THE FRONT WHERE MID-LEVEL FRONTOGENESIS IS
TAKING PLACE...SHOWERS ARE OCCURRING ACROSS NW MN. MUCH COOLER AIR
IS FLOWING IN BEHIND THE FRONT WITH A READING OF 57F AT GRAND FORKS
ND.
&&
.SHORT TERM (TONIGHT AND THURSDAY)...
UPPER TROUGH OVER SASKATCHEWAN INTO THE PACIFIC NW WILL BE PUSHING
TO THE EAST OVER THE NEXT 24 HOURS...CAUSING THE UPPER FLOW TO TURN
ZONAL OVER THE NORTHERN TIER OF THE U.S. BY 00Z FRI. THE CHANGE IN
THE UPPER FLOW SHOULD ALLOW THE LOW OFF TO OUR WEST TO LIFT UP INTO
NE ONTARIO AND DRAG A COLD FRONT ACROSS THE CWA. TIMING OF THE FRONT
IS STILL ABOUT THE SAME AS THE LAST TWO FORECASTS...MOVING INTO THE
WESTERN U.P. AROUND 09Z AND THE CENTRAL U.P. AROUND 13Z. MUCH OF
TONIGHT SHOULD BE DRY SINCE ALL PCPN LIES EITHER RIGHT ON OR BEHIND
THE FRONT...WHERE THE MID-LEVEL FRONTOGENESIS. LOWS ARE GOING TO BE
VERY WARM TONIGHT...ESPECIALLY IN THE CENTRAL U.P. WITH THE BLUSTERY
SW WIND GOING AND GIVEN HOW WARM IT GOT TODAY. BROUGHT LOWS UP 5
DEGREES IN THE CENTRAL...KEEPING LOCATIONS SUCH AS MARQUETTE FROM
NOT FALLING BELOW THE MID 60S. REGARDING THAT BLUSTERY SW
WIND...THERE IS CONCERN THIS EVENING THAT WINDS MAY APPROACH HIGH
WIND WARNING CRITERIA IN THE SW FLOW DOWNSLOPE AREAS. SOUNDINGS FROM
HIGH RESOLUTION MODELS SHOW WINDS JUST ABOVE THE SFC INCREASING THIS
EVENING TO 45-50 KT...WHICH IS TYPICAL FOR THE DIURNAL NATURE OF A
LOW LEVEL JET. SINCE THE DOWNSLOPE AREAS WILL HAVE A TOUGH TIME
COOLING...SOME OF THIS IS GOING TO MIX DOWN. INSERTED AN AREA OF
40-45 KT GUSTS IN THE DOWNSLOPE AREAS AROUND 00Z...BUT EVENING SHIFT
WILL NEED TO MONITOR. OTHERWISE WINDS ARE EXPECTED TO DIMINISH
OVERNIGHT AS PLANNED WITH THE COLD FRONT APPROACHING AND TEMPS
COOLING. PCPN ASSOCIATED WITH THE MID-LEVEL FRONTOGENESIS AND HEIGHT
FALLS STILL LOOKS ON TRACK FOR LATE TONIGHT INTO TOMORROW PER LATEST
NAM/GFS/REGIONAL CANADIAN. GREATEST CHANCE FOR PCPN STILL LOOKS LIKE
IN THE WEST HALF OF THE U.P. IN THE MORNING BEFORE THE FRONTOGENESIS
BEGINS TO WEAKEN. VERY FEW CHANGES WERE NECESSARY TO POPS OR QPF.
TEMPERATURES FOR TOMORROW ARE ANOTHER STORY. SINCE THE COLD FRONT IS
A BIT SLOW TO CROSS THE EASTERN U.P....TEMPS SHOULD RISE A FEW
DEGREES IN THE MORNING. IN THE WESTERN U.P....COOL AIR FLOWING IN
BEHIND THE FRONT AND CLOUDS/PCPN WILL CAUSE TEMPS TO FALL. IN THE
AFTERNOON THE OPPOSITE OCCURS...WHERE TEMPS SHOULD FALL IN THE
EASTERN U.P. AS THE FRONT CROSSES AND CLOUDS/PCPN MOVE IN...WHILE
CLEARING IN THE WESTERN U.P. ALLOWS TEMPS TO RISE. 850MB TEMPS ARE
COOLER TOMORROW...FALLING TO 4-6C BY 00Z...SO EXPECT READINGS
TOMORROW TO END UP 20-25 DEGREES COOLER. THE BIGGEST DROP WILL BE
FELT IN THE SW FLOW DOWNSLOPE AREAS...AND IN PARTICULAR THE WRN U.P.
SHORELINE.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
TOOK THE LOWEST OF ALL AVAILABLE GUIDANCE VALUES FOR LOWS THURSDAY
NIGHT/FRIDAY MORNING. AS A RESULT...KEPT MIN TEMPS AROUND 33 INLAND
WEST AWAY FROM LAKE SUPERIOR. WILL KEEP THE MENTION OF FROST IN
THIS AREA. HIGH PRESSURE AND DRIER AIR WITH PW VALUES NEAR 0.3
INCHES WILL RESULT IN THE DEVELOPMENT OF FROST...MAINLY AWAY FROM
THE GREAT LAKE MODERATION.
BY 00Z FRIDAY THE 500MB WAVE OVER MONTANA AND SASKATCHEWAN WILL
STRETCH OUT OVER ONTARIO...WITH THE MAIN LOW STILL OVER SASKATCHEWAN
AND ALBERTA. WITH STRONG HIGH PRESSURE STILL SET UP OVER THE MID
ATLANTIC STATES THROUGH THE MID MISSISSIPPI VALLEY...A ZONAL 500MB
FLOW WILL BE IN PLACE OVER THE GREAT LAKES REGION THROUGH FRIDAY
EVENING. ON FRIDAY...DRY AIR MIXING TO THE SURFACE COULD RESULT IN
ANOTHER DAY OF INCREASED FIRE CONCERNS. RH VALUES OF 20 TO 25
PERCENT COULD BE POSSIBLE. STILL...WITH HIGH PRESSURE DIRECTLY
OVERHEAD...LIGHT WINDS...WITH LAKE BREEZES DEVELOPING IN THE
AFTERNOON.
BY 12Z SATURDAY...THE TROUGH WILL MOVE FROM CENTRAL CANADA TO
ONTARIO...AND LAKE SUPERIOR. WILL NEED TO KEEP AN EYE ON THIS
FEATURE. ADDED A SLIGHT CHANCE OF PRECIPITATION ...NO THUNDER...AS
THE COLD FRONT QUICKLY CROSSES UPPER MICHIGAN DURING THE MORNING
HOURS...ROUGHLY FROM 12Z WEST TO 18Z EAST.
ALSO SATURDAY...EXPECT THE STRONG LOW CURRENTLY OVER
EASTERN ALASKA TO DIP SOUTH INTO THE PACIFIC. THIS WILL ALLOW A
GENERAL RIDGE OF HIGH PRESSURE OVER THE WESTERN STATES TO
STRENGTHEN. MAX TEMPERATURES STILL IN THE 60S LOOK REASONABLE...WITH
DEW POINTS MIXING OUT INTO THE UPPER 20S AND LOW 30S...WITH RH
VALUES FALLING TO 25 TO 30 PERCENT.
THE CANADIAN MODEL DOES SEEM TO GO ITS OWN WAY BY SUNDAY
NIGHT...WITH A SECONDARY RIDGE STRENGTHENING MORE THAN THE OTHER
MODELS OVER LAKE SUPERIOR SUNDAY NIGHT INTO MID DAY MONDAY. IN
FACT...LOOKING FARTHER OUT INTO ITS FORECAST...IT SEEMS TO WRAP OUT
OUR NEXT WEATHER MAKER TUESDAY NIGHT AND WEDNESDAY OVER LOWER
MICHIGAN. THE GFS AND ECMWF KEEP AN OPEN WAVE/TROUGH GOING ACROSS
THE UPPER GREAT LAKES FROM TUESDAY EVENING THROUGH NEXT WEDNESDAY.
KEPT PRECIP OUT OF OUR FORECAST UNTIL MONDAY AFTERNOON...FOR ALL BUT
A THIN SLIVER NEAR WISCONSIN. THE BEST CHANCE LOOKS TO BE MONDAY
NIGHT THROUGH TUESDAY MORNING.
&&
.AVIATION (FOR THE 18Z TAF ISSUANCE)...
VFR CONDITIONS SHOULD BE THE RULE THROUGH MUCH OF TONIGHT AT BOTH
TAF SITES AS UPPER MI REMAINS IN THE DRY WARM SECTOR OF A LOW IN THE
DAKOTAS. THIS WARM SECTOR IS FILLED WITH GUSTY WINDS...HOWEVER...AND
THESE SHOULD PERSIST AT LEAST INTO THE EVENING. ONCE TEMPERATURES
BEGIN TO COOL WITH THE SETTING OF THE SUN...LOW LEVEL WIND SHEAR
WILL REDEVELOP AT BOTH SITES BY LATE EVENING. VERY LATE TONIGHT INTO
TOMORROW MORNING...THE COLD FRONT ASSOCIATED WITH THE LOW IS
EXPECTED TO CROSS THE TAF SITES. SOME SHOWERS SHOULD IMMEDIATELY
FOLLOW BEHIND THE FRONT...WITH VIS AND CIG POSSIBLY GOING DOWN TO
MVFR. ONLY INCLUDED IT AS A TEMPO GROUP FOR THE MOMENT. LLWS WILL
END AS THE FRONT APPROACHES. EXPECT SOME GUSTY WINDS TO PERSIST AT
KCMX TOMORROW AS WINDS GO WEST DUE TO THE FAVORED FUNNELING FLOW
DIRECTION...BUT AT KSAW THE GUSTS WILL END WITH A WEAKER PRESSURE
GRADIENT.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
LOW PRESSURE IN WEST CENTRAL MN WILL LIFT UP INTO NE ONTARIO
TONIGHT...BRINGING A COLD FRONT ACROSS WRN LAKE SUPERIOR OVERNIGHT
AND ACROSS EASTERN SUPERIOR THU MORNING. SOUTH WINDS OF 15 TO 25
KNOTS WITH GUSTS UP TO 30 KNOTS SHOULD BE THE RULE TONIGHT...WHICH
THEN SHIFT TO THE WEST AT UP TO 25 KT ON THU BEHIND THE FRONT. THERE
IS CONCERN THIS EVENING OF SOME GALE FORCE WINDS IN THE NEARSHORE
WATERS BETWEEN KEWEENAW BAY AND GRAND MARAIS...BUT CONFIDENCE IS
ONLY HIGH ENOUGH TO ALLOWS THE MENTION OF A FEW GUSTS IN THE
NEARSHORE FCST. AFTER THURSDAY...EXPECTED WINDS TO REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH THE REST OF THE FCST AS HIGH PRESSURE
BUILDS IN OVER THE WRN GREAT LAKES.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
RED FLAG WARNING UNTIL 10 PM EDT /9 PM CDT/ TODAY FOR
MIZ001>013-084-085.
WIND ADVISORY UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING FOR
MIZ002>007-009>011-084.
LAKE SUPERIOR...NONE.
LAKE MICHIGAN...NONE.
&&
SYNOPSIS/SHORT TERM...AJ
LONG TERM...KF
AVIATION...AJ
MARINE...AJHazardous weather outlook, May 20, 3:01 PM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
401 PM EDT WED MAY 20 2009
MIZ001>007-009>011-084-211200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-SOUTHERN HOUGHTON-
401 PM EDT WED MAY 20 2009 /301 PM CDT WED MAY 20 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH
THROUGH LATE EVENING.
STRONG WINDS...ALONG WITH UNSEASONABLY WARM TEMPERATURES INTO THE
80S...AND LOW HUMIDITIES WILL KEEP THE RISK OF WILDFIRES ELEVATED
THROUGH EARLY EVENING.
THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT ACROSS WESTERN UPPER
MICHIGAN. LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS
IF STORMS OCCUR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY MORNING...THEN
AGAIN MONDAY AFTERNOON THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ012-013-085-211200-
MENOMINEE-DELTA-NORTHERN SCHOOLCRAFT-
401 PM EDT WED MAY 20 2009 /301 PM CDT WED MAY 20 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH
THROUGH LATE EVENING...MAINLY AWAY FROM LAKE MICHIGAN.
STRONG WINDS...ALONG WITH UNSEASONABLY WARM TEMPERATURES INTO THE
80S...AND LOW HUMIDITIES WILL KEEP THE RISK OF WILDFIRES ELEVATED
THROUGH EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY...THEN AGAIN
MONDAY AFTERNOON THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ014-211200-
SOUTHERN SCHOOLCRAFT-
401 PM EDT WED MAY 20 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO GUST TO 40 MPH THIS
EVENING.
STRONG WINDS...ALONG WITH UNSEASONABLY WARM TEMPERATURES INTO THE
80S...AND LOW HUMIDITIES WILL KEEP THE RISK OF WILDFIRES ELEVATED
THROUGH EARLY EVENING...MAINLY AWAY FROM LAKE MICHIGAN
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-211200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
401 PM EDT WED MAY 20 2009 /301 PM CDT WED MAY 20 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
EXPECT SOUTHERLY GALE FORCE GUSTS THIS EVENING FROM SAXON HARBOR
TO ONTONAGON AND FROM THE HURON ISLANDS TO WHITEFISH POINT.
THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY OVER WESTERN LAKE
SUPERIOR. LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS
IF STORMS OCCUR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY MORNING...THEN
AGAIN MONDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-211200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
401 PM EDT WED MAY 20 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TONIGHT
EXPECT A FEW GALE FORCE GUSTS TO 35 KNOTS BETWEEN FAIRPORT AND
SEUL CHOIX POINT THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF
Strong Wind, Marquette
- When
- May 20, 4:20 PM EST to 4:30 PM EST
- Where
- Marquette forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
A 40-foot pine tree was downed by strong winds. Snapped power lines were also reported.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Michigan, May 20 to 26, 2009$4.0 million · 2 events
- Strong Wind in Minnesota, May 20, 2009$27,000 · 5 events
- Lightning Strike in New Mexico, May 20 to 24, 2009$25,000 · 1 event
- High Wind in North Dakota, May 20, 2009$20,000 · 56 kt wind · 1 event
- Hail and Damaging Wind in Florida, May 20 to 21, 2009$16,000 · 1 in hail · 5 events
- Waterspouts in South Atlantic Coastal Waters, May 20, 20098 events
- Strong Wind in Minnesota, May 20, 2009$500 · 4 events
- Hail and Damaging Wind in Nebraska, May 20, 20091 in hail · 4 events
- Hail and Damaging Winds in Florida, May 20, 2009$5,000 · 1 in hail · 3 events
- Flooding in Alaska, May 20 to 22, 2009$9,000 · 3 events
- Hail in Florida, May 20, 20090.88 in hail · 2 events
- Hail in Nebraska, May 20, 20090.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173302.